Jump to content





Day 43: Holding My Breath

Posted by lizardanne, 14 August 2013 · 692 views

regimen dans regimen dkr hyperpigmentation birth control ortho tri-cyclen lo flakiness jojoba oil dryness exfoliate
Well, after some much needed moisturizer and jojoba, my skin is back on its way.  The swelling is completely gone, and the redness has gone down significantly.  Also, the popped areas are still healing.  They're not completely gone, but they're looking a lot less angry!
 
I did have to exfoliate with jojoba oil this morning, though.  I rubbed a good amount of it between my hands and massaged my face with it in the shower.  It works better for me when my flakes are wet; they just come right off!  Thank goodness.  Posted Image
 
I noticed that there's still some stuff that needs to surface properly, so hopefully that'll happen soon.  At this point, most pimples that are ready to go can be removed pretty easily.  The hyperpigmentation is once again my biggest concern right now, which I'm grateful for.  I should probably wait until I'm completely clear though before I focus on my red marks.
 
I am hoping so much that this is the last cycle of purging.  Nothing extremely deep seems to be forming, which is a good sign.  However, my 3rd week of Ortho Tri-Cyclen Lo started yesterday, which means that I'll be ingesting the highest level of hormones for the week.  After that, I take the placebo pills.  I'll have to wait and see how it all works out!  Posted Image




Things are looking up! I hope everything continues to be good for you!! smile.png

 

Are you on the 28 day cycle? I don't have a fourth week of placebo pills. I guess those are meant to remind you to start taking them again? I could never forget, I'd be too afraid of missing.

 

I'm becoming increasingly worried. I'm not sure if it's genuine anxiety about my skin because I obsess over it, or if I'm having a bad reaction to the OTC Lo, but I've been dealing with longer and longer periods of depression, fear, dread, and sadness since starting my second pack. I've never felt so strange before. Even when my skin was bad when I wasn't on a pill, I was never so despondent over it. Right now I'm afraid about changing pills in case things get worse. I know you're meant to stay on one for three months to be sure, but it's just troubling that I had no symptoms like this on the first pack. Also, the cystic acne that is along my chin is definitely not coming to a head and some hard spots are forming under my cheeks. It's making my complexion look more blotchy than the hyper pigmentation alone and that sure isn't helping my mood.

 

I'm going to talk to my doctor about it soon. It could be that the triphasic pill doesn't agree with me. I'm just really scared right now. I do know that when I was on Diane 35 for a month I would laugh randomly to myself, actually genuinely happy. I was upset and nervous about my skin, of course, but it wasn't taking over my life. Even when I'm out doing things I think about it now. It has clouded everything. But the rational part of me realises that compared to many people's cases mine is only moderate. The main issue is hyperpigmentation which I know how to deal with. It'll just take time. Anyway, I feel more and more closed in and I'm afraid that I won't get the right pill for me or it'll be more damaging in the long run (I'd rather not be on the pill at all, but without it, I'm even worse emotionally... especially during PMS).

Thanks!  :)  Yeah, 28 days.  I take the placebo pills during my period for consistency's sake.

 

I'm sorry you're having those symptoms.  :(  Definitely talk to your doctor about it.  Don't stay on OTC if it's affecting your life!  It's not for everyone, we all have to find the right birth control for our bodies.  I've been a little moody too, but it actually took me 3 whole months to stop being moody on my last birth control.  Figures.

 

The problem with switching pills is that your skin will have to readjust to the hormones again.  Could it be that you're just having increased anxiety about your skin?  You mentioned that OTC never gave you an issue before.  Remember, patience is key.  It's okay to have bad days, don't freak out.  :)  My skin's getting better and I still get irrationally upset.  It's hard!  But if you really think it's the birth control, don't stay on it for your skin's sake.  Your well-being is more important.

I honestly don't know that it is helping all that much. Probably some of my acne was hormonal but really I had more emotional issues around pms time than cosmetic ones. It seems uncanny that these nasty symptoms started just as I started the second pack. My last period was a breeze!

 

Last time I took OTC Lo, I was 19 years old. I'm 21 now. Could be that my hormones are changing and it's just not the right fit any more. 21 seems to be the age that crazy hormone changes happen again, because a lot of people who once had normal skin start to have crazy horrible adult acne and it's always... "It started when I turned 21..." 

 

The problem is, it's not just bad days good days, it is every day that I am up and down like mad. Depression is something that runs in my family so I have a tendency to be a bit more melancholic than most people, but it's never been so extreme. 

 

I just made an appointment with my doctor for Monday. It feels like a step forward and I'm happy for it. 

 

It's gong to be hard because my low self esteem is even lower now, but I think school is going to help me. At least I'll have something to do with my time. Hopefully the depression eases up a bit or else I will actually fail all my classes I will not be able to concentrate. 2013 is officially the worst year of my life! lol Totally lucky number thirteen. :P

Hmm, that's a good point.  Your hormones might have changed.  How unfortunate!  :(  Yeah preventing depression is much more important right now for you.  I'm recovered from it so I'm not too concerned myself, but since it runs in your family your should absolutely use serious caution with bcps.

 

I agree, doing something else with your time will help.  In the meantime, I hope your doctor can help you!!  Keep in mind, if the regimen/bcp doesn't work for you, you can always ask your doctor for Accutane as a last resort.  I know no one really wants to do that, but there are always options.  If your acne is mild though you might be able to just tough it out.  :D  I'm sure your doctor will give you some great advice.  Keep me updated!

Thanks smile.png

 

I'm pretty sure my acne is mild. My skin isn't super oily and it's definitely not genetic. I'm just a worrier like my father and impatient like my mother so I end up meddling and causing more damage cos I get obsessed! I messed around with the Oil cleansing method a few months back and got onto benzoyl peroxide to help with that. The stress kind of made my moods even worse and I was really depressed so I went on the pill. *siiiigh* I really hope all this craziness settles down. You know, at the beginning of the year, even with the little cystic bumps and hyperpigmentation (which I think came from my fish oil pills ... acne started back for me again after highschool when I started to take those)... I was really happy. :/

Ah I know what that feels like :(  I'm sure you'll figure it out.  It really is incredible how mean we can be to ourselves because of our skin.  I feel like once we let go, we have the potential to be much happier, like you mentioned.